Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 24, 2007, 3:49 PM CDT for Runnels County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 3:49 PM CDT (20:49 UTC)
- Expired
- May 24, 2007, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:55 PM CDT | FLASH FLOOD | 7 S Ballinger, TX | WATER OVER THE ROAD 2111 AND HWY 83 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 242052 FFWSJT TXC399-242345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 349 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... RUNNELS COUNTY IN WEST CENTRAL TEXAS * UNTIL 645 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES OF 3 TO 4 INCHES HAS FALLEN SINCE 245 PM JUST SOUTH OF BALLINGER...ALONG US HIGHWAY 83. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTON ...CREWS AND BALLINGER. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 645 PM CDT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3159 10023 3159 9972 3193 9971 3193 10024 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:57 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 24, 1:57 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 157 PM CDT THU MAY 24 2007 .SHORT TERM... LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA. .LONG TERM... ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING. ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY. WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY. .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 74 63 79 / 80 60 50 50 SAN ANGELO 66 76 63 81 / 60 60 50 50 JUNCTION 68 76 66 79 / 40 60 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 21
Hazardous weather outlook, May 24, 2:41 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT THU MAY 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL EVENTUALLY STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT. THE MAIN THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 24, 1:56 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 6 SSE HAMBY 32.45N 99.58W
05/24/2007 CALLAHAN TX AMATEUR RADIO
4 FEET OF WATER OVER THE ACCESS ROADS TO I-20
&&
JBRAZZELLocal storm report, May 24, 2:05 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
205 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD ABILENE 32.45N 99.73W
05/24/2007 TAYLOR TX BROADCAST MEDIA
QUITE A BIT OF URBAN FLOODING WITH STREET CLOSURES.
&&
JBRAZZELSpecial weather statement, May 24, 2:08 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 208 PM CDT THU MAY 24 2007 TXZ066-242015- RUNNELS TX- 208 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR RUNNELS COUNTY... AT 206 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER BALLINGER...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALLINGER BY 215 PM CDT HATCHEL BY 240 PM CDT BENOIT BY 315 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 24, 2:42 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 242 PM CDT THU MAY 24 2007 TXZ066-139-242045- RUNNELS TX-COLEMAN TX- 242 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR RUNNELS AND COLEMAN COUNTIES... AT 240 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF BALLINGER...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BENOIT BY 310 PM CDT TALPA BY 345 PM CDT
Local storm report, May 24, 3:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL MILES 31.60N 100.18W
05/24/2007 E0.88 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:19 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 65 hr |
| May 24, 1:34 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford, Taylor | 3 hr |
| May 24, 2:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 34 min |
| May 24, 2:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 29 min |
| May 24, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 30 min |
| May 24, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 13 min |
| May 24, 3:03 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, San Saba | 3 hr |
| May 24, 3:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 24 min |
| May 24, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 33 min |
| May 24, 3:36 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 24 min |
| May 24, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 27 min |
| May 24, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 37 min |
| May 24, 4:36 PM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 33 min |
| May 24, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 33 min |
| May 24, 5:43 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.